Alert archive / North Dakota / Wind Advisories in 2019
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 28, 2019, 4:53 PM MDT for Adams County, Bowman County, Slope County, North Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2019, 4:53 PM MDT (22:53 UTC)
- Expired
- Sep 28, 2019, 9:45 PM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 194 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS73 KBIS 282253 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 553 PM CDT Sat Sep 28 2019 NDZ040-043-044-290600- /O.NEW.KBIS.WI.Y.0006.190928T2253Z-190929T0600Z/ Slope-Bowman-Adams- Including the cities of Marmarth, Bowman, and Hettinger 453 PM MDT Sat Sep 28 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect until midnight MDT tonight. * TIMING...Saturday evening. * WINDS...Sustained winds to 35 mph, peak gusts to 45 mph. * IMPACTS...Travel will be hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ njh
1 follow-up statement
021 WWUS73 KBIS 290345 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1045 PM CDT Sat Sep 28 2019 NDZ040-043-044-290445- /O.CAN.KBIS.WI.Y.0006.000000T0000Z-190929T0600Z/ Slope-Bowman-Adams- Including the cities of Marmarth, Bowman, and Hettinger 945 PM MDT Sat Sep 28 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Wind Advisory. Gusty easterly winds will slowly weaken over the next few hours across southwest North Dakota. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 28, 1:35 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 28, 1:35 PM MDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 235 PM CDT Sat Sep 28 2019 .SHORT TERM...(This evening through Sunday) Issued at 200 PM CDT Sat Sep 28 2019 Widespread light to moderate rain will overspread western and central North Dakota this evening and continue through Sunday. A few strong thunderstorms are also possible on Sunday to the south. Observed 12z upper air analysis depicts a large upper level low centered over the northwest United States, with low amplitude ridging downstream and a few shortwaves embedded within southwest flow across the Dakotas. This puts the Northern Plains region in an area of strong PVA and weak WAA, contributing to synoptic scale forcing for ascent. At the surface, a low pressure system is beginning to develop over northeast Wyoming. This low will continue to deepen as it progresses northeastward across the Dakotas. Widespread light to moderate rain will be accompanied with this low, which has already begun spreading into southwestern North Dakota early this afternoon. The latest suite of model guidance agrees well on the timing and coverage of this area of rain, which will continue spreading across North Dakota this evening through tonight. Ridging across the Great Lakes region will contribute to the slow movement of this surface low on Sunday, leading to another stormy day. In fact, some thunderstorms will be possible Sunday afternoon through Sunday night across southern North Dakota as a well defined warm sector forms across the Dakotas. The 12z GFS/EURO both agree well on 500 to 1000 J/kg of MUCAPE across southern North Dakota during this time, collocated with 50 to 65 kts of effective bulk shear. In addition, a surface cold front will also be present. With that being said, shear vectors will be oriented nearly parallel to the front, which would suggest a congealed multicellular storm mode after a few initially discrete storms. Forecast soundings depict an environment that would require thunderstorms to be elevated in nature, which should somewhat limit the threat for damaging wind gusts. Nevertheless, large hail up to the size of half dollars may be possible with any initially discrete cells that may form. The 12z iteration of the HRRR does show a few discrete cells Sunday afternoon and evening across portions of southwest and south central North Dakota. Overall, the severe weather threat looks rather low given the low CAPE/high shear environment and the messy storm mode/elevated nature of these storms. It is unclear if shear will be too high for the rather limited amount of CAPE that will be present on Sunday. Heavy rain will also be a concern, as areas that receive the heaviest rain rates could experience some flooding. Expect lows in the mid 30s to mid 40s tonight, with highs ranging from the mid 40s north to the mid 60s south for tomorrow. .LONG TERM...(Sunday night through Saturday) Issued at 200 PM CDT Sat Sep 28 2019 The cooler and wetter than normal weather pattern will continue through the long term forecast. Saturday and Sunday's low pressure system will linger over the area Sunday night, before departing the region on Monday. Widespread rain is likely across all of western and central North Dakota Sunday night through Monday morning, with conditions beginning to dry out Monday afternoon and evening. Excess cloud cover and precipitation will keep temperatures on the chilly side for this time of year, with highs mainly in the upper 40s to upper 50s on Monday. A cold front looks to move through the area Monday night. It appears clouds will linger behind the cold front on Tuesday, with limited clearing during the afternoon. These clouds, along with strong CAA, will lead to high temps only in the mid to upper 40s across western and central North Dakota. Although a few post frontal showers will be possible, a mainly dry day is expected. Long term model guidance begins to disagree quite a bit on Wednesday, with the GFS keeping the area dry and the EURO bringing in another round of rain. Both models keep the area dry on Thursday and most of Friday. Although the precipitation forecast is quite uncertain during this time, there is higher confidence in temperatures remaining cool. The latest iteration of the NBM suggests highs in the 40s and 50s Wednesday through Friday. A widespread freeze looks possible Monday night through Wednesday night as low temperatures drop into the upper 20s to lower 30s for most areas. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 200 PM CDT Sat Sep 28 2019 Widespread light to moderate rain showers will spread from west to east across North Dakota this afternoon and evening, affecting all TAF sites throughout most of the 18z TAF period. Expect mainly IFR to MVFR cigs with the incoming cloud cover. It will also be quite breezy this afternoon through Sunday afternoon. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TK LONG TERM...TK AVIATION...TK
Hazardous weather outlook, Sep 28, 1:40 PM MDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 240 PM CDT Sat Sep 28 2019 NDZ001>005-009>013-017>023-025-031-032-035>037-291945- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Burleigh-Kidder-Stutsman- 240 PM CDT Sat Sep 28 2019 /140 PM MDT Sat Sep 28 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Freezing low temperatures are becoming increasingly likely Monday through Wednesday during the overnight and early morning hours. Widespread rainfall totals of one to two inches are possible by Monday morning. Increased run off may cause localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ033-034-040>048-050-051-291945- Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Logan-La Moure-McIntosh-Dickey- 240 PM CDT Sat Sep 28 2019 /140 PM MDT Sat Sep 28 2019/ This Hazardous Weather Outlook is for portions of south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms Sunday. A few storms may be strong. Freezing low temperatures are becoming increasingly likely Monday through Wednesday during the overnight and early morning hours. Widespread rainfall totals of one to two inches are possible by Monday morning. Increased run off may cause localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TJK
Nearby
Wind Advisories in North Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.